Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suggest treatment for L2 and L4 transverse process fracture

User rating for this question
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2002
Answered : 4311 Questions
My husband has L2-L4 transverse processors fractures. This happened two weeks ago. He was charged by a bull and thrown backwards against a very sturdy timber fence. he spent one night in hospital in case anything else presented and also for pain relief. He can't sleep in our bed, he is sleeping in the recliner. I feel helpless. He is usually a very active man. we have been back to our doctor, but I forgot to ask if physiotherapy would help. He is taking Tramadol 150 mg SR, Endone 5mg x 2, nurofen and panadol. Also on AB's for the nasty graze on his stomach. What can we start doing, if anything, to get him moving, XXXX
Posted Thu, 13 Mar 2014 in Back Pain
Answered by Dr. Naveen Kumar Sharma 33 minutes later
Brief Answer: Not serious fracture but will take time. Detailed Answer: Hello madam, I have studied your husband's case. L2 and L4 transverse process fracture is not a serious injury. Transverse process are small bar like bone with no special function. They do not provide much support to spine. It is painful for up to two weeks to three weeks after that pain usually decrease. I think treatment which he is getting is quite right. He can increase doses of Tramadol if pain is more. After 4 to 5th day from now , he can start sitting. Also he can lie on one side. As far as standing is concern, he should wait for one more week. And yes if pain lessened faster, he can stand from earlier too. If he feels pain even after seven days from now,on standing, my opinion is he should wear lumbo sacral belt. There is no role of any exercise for faster recovery but heat application will help. For abdomen graze, he should apply antiseptic cream.I hope this answers all your query. Let me now if you want to ask any other thing. Take care of him. He will be fine in 2 o 3 weeks.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for L2 and L4 transverse process fracture 2 hours later
Thankyou so much. This has helped so much. I would like to ask you about nerve pain as XXXXXXX gets hot hands and feet. It is not related to current condition. But is probably not helping. Can you help. Also, our doctor did not give us the information you supplied. This is an excellent service. Thankyou
Answered by Dr. Naveen Kumar Sharma 36 minutes later
Brief Answer: Nerve pain is curable Detailed Answer: It was pleasure to help you. I would suggest you to start Vitamin B 12 and a pain killer for nerve pain like Amytryptalin or Gabapentin. Both these are quite safe and effective. Vitamin B 12 needs to be taken for at least 6 months. Also if your husband smokes cigarette or take alcohol, he should avoid it for some time. Take care.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for L2 and L4 transverse process fracture 1 hour later
Thankyou. We will follow up the medication suggested with our doctor. Thankyou again.
Answered by Dr. Naveen Kumar Sharma 33 minutes later
Brief Answer: welcome Detailed Answer: welcome, I hope your husband will recover fast.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor